Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 25, 2014, 04:40:31 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621416
  • Total Topics: 46816
  • Online Today: 206
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 140
Total: 145

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: PPI (for gastric probs) and HIV meds  (Read 1012 times)

0 Members and 1 Guest are viewing this topic.

Offline marriedmansam

  • Member
  • Posts: 45
PPI (for gastric probs) and HIV meds
« on: October 21, 2011, 04:59:28 AM »
I wonder if anyone can help me with a simple explanation?

I am recently DxD (Aug 2011) and when i saw the doc at my last appointment he did a full baseline assessment of me, mainly checking out my sensitivity to touch/ sound/ light etc.

As part of the discussions i mentioned that i use LANSOPRAZOLE now and again for a long term gastric problem (hiatus hernia) and he made a comment that they interfere with one of the protease inhibitors in the HIV meds that might be prescribed to me.

I know that meds might be some time away for me - but i am keen to know if using Lansoprozole means that i will not be able to use atripla.

any and all advice is welcome.


Sam
June/July 2011- Infected
30 Aug 2011    - First test
31 Aug 2011     - Call to tell me first test was poz

3 Sept 2011       - Joined this forum
5 Sept 2011       - clinic appointment for retest
16 Sept 2011     VL 75 400 CD4 428 and 28%
next appointment  3 Jan 2012
3 Jan 2012          - VL 71 300 CD4 460 and 23%

Online Ann

  • Administrator
  • Member
  • Posts: 27,949
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: PPI (for gastric probs) and HIV meds
« Reply #1 on: October 21, 2011, 06:00:39 AM »
Sam, Atripla does not contain a Protease Inhibitor (PI). It contains two Nucleoside/Nucleotide Reverse Transcriptase Inhibitors (NRTIs) (aka nukes) and one Non-Nucleoside Reverse Transcriptase Inhibitor (NNRTI) (aka non-nuke).

You might want to spend some time reading about the individual meds in our Treatments section. You can also read about how the different classes of drugs work on the virus in the HIV Life Cycle Lesson. That will give you a better idea of what you're dealing with concerning the different meds.

I know this is all pretty confusing when you're new to this, but it does get easier in time. It doesn't help that in the UK, most doctors refer to the different meds by their generic name, while here in the forum most people refer to the meds by their brand name. Even after ten years, I still don't have all the different names for the individual meds down pat. I know quite a few (the ones most often prescribed), but I often have to double check some. So don't feel bad if it drives you batty. It still drives me batty after all these years. :D
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline SteveInToronto

  • Member
  • Posts: 55
Re: PPI (for gastric probs) and HIV meds
« Reply #2 on: October 23, 2011, 08:16:13 PM »
Hi Sam

I take PPIs for gastric issues as well. There are a few HIV drugs you can't take while also on PPIs. When a HIV drug is not compatible with a PPI it is noted on the drug information pages Ann linked you to. For example, I could take Atripla, but not Complera (because it has rilpivirine in it, and the PPI decreases concentrations of the drug).

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.